Hail, Fayette
- When
- May 14, 10:54 PM EST to 10:58 PM EST
- Where
- Fayette County, Alpine
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -85.183
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 14, 8:26 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 926 PM EDT WED MAY 14 2003 CURRENT SFC ANALYSIS INDCG STRONG BOW ECHO NW OF INDIANAPOLIS WITH SCATTERED TSTMS FURTHER EAST IN MORE STABLE AIR. BOW ECHO MOVNG SE RIDING ALONG WRM FRNT THAT EXTENDS FROM SFC LO IN CNTRL ILLINOIS SOUTHEAST THRU CNTRL INDIANA AND INTO SW OHIO. FRNTL BNDRY RIGHT OVER CVG METRO THIS EVNG AS WINDS HAVE SWUNG BACK AND FORTH FROM SE TO DUE SOUTH OVER LAST TWO HRS AT BOTH CVG AND LUK. CURRENT FCST LOOKS REALLY GOOD AS SHRA/TSTMS WILL CONTINUE ACRS FCST AREA FOR MOST OF THE NIGHT. 00Z KILN SOUNDING INDCG WEAK INSTABILITY (CAPES100 J/KG) AND 00Z RUC SHWNG SLOW INCREASE IN CAPE/LI VALUES THRU THE NIGHT ACRS SW 1/2 FCST AREA. SFC LO AND ASSOCD S/WV WILL TRACK EAST INTO REGION NEAR DAWN. BOW ECHO IN CNTRL INDIANA SHOULD RIDE FRNTL BNDRY SE INTO SE INDIANA COUNTIES AND TRI STATE AREA BTWN 03-04Z. BUT WITH ATMOSPHERE MORE STABLE AND LOSS OF DAYTIME HEATING...EXPECT SOME WEAKENING IN TSTMS AS THEY APPROACH CVG METRO. ANY POTENTIAL FOR ISOLD SVR STORMS LIKELY TO REMAIN CONFINED TO THE TRI STATE AREA OVERNIGHT. MAIN CONCERN WOULD BE FOR HAILERS...WB ZERO HANGING AROUND 8KFT. MAY ALSO HAVE TO WATCH FOR LOCALIZED FLOODING LATER IN TRI STATE AS WELL IF TSTMS MAINTAIN THEIR INTENSITY. AT LEAST COUNTY FFG VALUES HAVE RECOVERED SOMEWHAT FROM THE HEAVY RAINS OVER THE WEEKEND...WITH 1 HR GUIDANCE NOW ABV 1 INCH. ONLY BIG CHANGE TO CURRENT FCST PACKAGE WILL BE TO BUMP TEMPS UP ACRS TRI STATE REGION...WHERE DEWPTS ALREADY AROUND 60 F. ALSO WILL REMOVE ERLY CHC POPS IN CNTRL OH AND RIDE WITH LKLY POPS OVERNIGHT. UPDATE OUT BY 930 PM. .ILN...NONE. RYAN
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 518 AM EDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Indianapolis radar (KIND), 96 km away, was scanning. The volume nearest the first event began at 03:53 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363154, 5363155, 5363156.